I was on birth control for 4 years. I decided to stop taking it the beginning of August this year to ttc. After stopping I had a normal period. Since then I have not had one at all. It has been 4 months. I have had times where I have spotted for a day or two, but never a regular period.
Prior to birth control I always had regular and on time periods. I have taken pregnancy tests and they have all been negative. My question is, should this be something to be worried about or is the BC still working it's way out of my system completely?
I think 4 months is long enough to wait. You may need a "jump start" to get things going again. I'm assuming that you did not gain a significant amount of weight during those 4 years, because if you did, that might explain the delay. Even so, I think a check-up is in order. Good luck!
-- Cynthia, CNM
Cynthia Flynn, CNM. PhD, is the General Director of the Family Health and Birth Center which provides prenatal, birth, postnatal, gynecological and primary health care to underserved women and their families in Washington, D.C. Recently Cynthia served as Associate Professor of Nursing at Seattle University. There she not only taught, but remained in full scope clinical midwifery practice at Valley Medical Center where she cared for pregnant and birthing women, and practices well-woman gynecology, family planning, and treatment of sexually transmitted diseases.
Cynthia founded Columbia Women's Clinic and Birth Center, where she took care of pregnant women and infants up to two weeks of age and attended both birth center and hospital births. Before Cynthia earned her CNM, she worked as a registered nurse in labor and delivery and postpartum and is a certified Doula and Doula trainer.